MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Medical Device Problem Codes Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at boston scientific's post market laboratory, the catheter was first visually inspected, and it passed flushing test (pre and post decontamination), and the stopcock handle within specifications.Next, on the vhx testing, it was found that the sheath tip was stretched slightly on one side.The valve was also inspected, and it was just under the specification.Also, a tear was seen on the valve.Additionally, during the replication of problem, no excessive resistance was felt through the valve, hub or sheath tip when inserting the catheter through the sheath hub and valve.This was also replicated with a dilator and no issues were seen.No damage was seen on the catheter from insertion.Later, the device passed the leaking test.Therefore, the tear on the valve is not considered a risk for leakage as this was also not reported.Finally, the borescope testing was conducted on the shaft and one small defect was noted on the inside of the hub.The reported allegation of guidewire/catheter fit was not confirmed, since the issue was not able to be replicated.However, due to the damage noted to the valve, sheath tip and hub of the device, the initial mdr report is being filed.
 
Event or Problem Description
Reportable based on analysis completed on (b)(6)2024.It was reported that a sureflex steerable guiding sheath was selected for use for an ablation procedure indicated for a case of ventricular tachycardia (vt).During the procedure, it was mentioned that the hemostasis valve was inserted tightly, and the catheter became damaged.The procedure was still completed successfully using the original device.No patient complications were reported.Product is available for return.It has been further mentioned that the ablation catheter was not protruding out of the sheath when the issue occurred.However, the analysis of the device revealed a damage on its valve, sheath tip and hub.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key19212938
Report Number2124215-2024-26047
Device Sequence Number6969457
Product Code DYB
UDI-Device Identifier00685447006237
UDI-Public00685447006237
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown